Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Have Mirena coil inserted. Brown discharge in vagina. Cramping, abdominal pain. What is going on?

i had an IUD (Mariana) inserted yesterday, i went to check for the string tonight and found that i had a lot of dark red, and brown pasty (dryish) type stuff inside my vagina .. the obgyn that inserted it told me i would have some spotting, which i have but hasn t started letting off yet. i have the slight cramping and some slight pain on my right lower abdomen near my right hip. i have never had any kind of yeast infections before so im extremely concerned. the stuff isn t coming out on its own, i didn t even realize it was there till i went to check the string, what is going on?
Asked On : Mon, 21 Jan 2013
Answers:  1 Views:  116
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
The procedure of insertion of an intrauterine device, usually leads to some amount of spotting and this is perhaps the discharge you are observing. It will clear off in a day or two. Should you perceive increasing pain, foul smell or increase in the amount of the discharge, you should report to your consultant and get the necessary attention. Please maintain genital hygiene and abstain from sexual intercourse until the spotting subsides. Hope your query has been clarified. Wish you good health.
Answered: Mon, 30 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor